Cold/Wind Chill, Cook
- When
- February 16, 12:00 AM CST to 11:59 PM CST
- Where
- Cook forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
Low temperatures fell to 17 F on February 16th. An elderly man died from hypothermia and cold exposure.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Low temperatures fell to 17 F on February 16th. An elderly man died from hypothermia and cold exposure.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Feb 15, 11:26 PM CST, 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1126 PM CST SAT FEB 15 2014 .DISCUSSION... 325 PM CST SHORT TERM...TONIGHT THROUGH MONDAY... THE MAIN CONCERNS DURING THE PERIOD FOCUS ON THE SNOWFALL TONIGHT AND THEN THE WINTRY PRECIP EXPECTED FOR MONDAY. THE LATEST WATER VAPOR IMAGERY THIS AFTERNOON SHOWS OUR NEXT PV ANOMALY DROPPING SOUTHEASTWARD ACROSS IOWA. AREA VWP DATA ACROSS THIS AREA INDICATES THE WINDS AT 850 MB INCREASING UP AROUND 30 KT OUT OF THE SOUTHWEST...PER AREA VWP DATA. THIS TREND SHOULD CONTINUE EASTWARD ACROSS NORTHERN ILLINOIS OVER THE NEXT COUPLE HOURS...WHICH WILL PRODUCE INCREASING ISENTROPIC ASCENT AND MOISTENING ACROSS THE AREA. A BAND OF MODERATE TO HEAVY SNOW...WITH 1/4 TO 1/2 MILE VISIBILITIES CONTINUES ACROSS EASTERN IOWA IN THE REGION WHERE THE BEST MID LEVEL FGEN IS COLLOCATED WITH THE STEEPEST MID-LEVEL LAPSE RATES IN EXCESS OF 6.5 TO 7 DEGREES C/KM. THE TRACK OF THE MID LEVEL PV ANOMALY STILL APPEARS TO FAVOR THE BEST COLLOCATION OF THIS BAND OF FGEN WITH THE STEEPEST MID LEVEL LAPSE RATES IN EXCESS OF 6.5 DEGREES C/KM TO SET UP MAINLY ACROSS THE SOUTHWESTERN HALF OF MY CWA THROUGH THIS EVENING. THEREFORE... THE HEAVIEST SNOW SHOULD FALL ALONG AND SOUTHWEST OF A LINE FROM NEAR OREGON...THROUGH SANDWICH AND KANKAKEE TO NEAR RENSSELAER. IN THESE AREAS...2 TO 3 INCHES APPEAR LIKELY. AREAS NORTH AND EAST OF THIS LINE WILL BE FAVORED FOR AN 1 TO POSSIBLY AS MUCH AS 2 INCHES. THE SNOW SHOULD ONSET ACROSS MY WESTERN COUNTIES BETWEEN 4 AND 5 PM THIS EVENING... AND ACROSS NORTHEASTERN ILLINOIS AND NORTHWESTERN INDIANA BETWEEN 7 AND 9 PM. THE DURATION OF THE SNOW SHOULD ONLY BE AROUND 4 TO 6 HOURS...WITH THE HEAVIEST FALLING THIS EVENING. SNOW RATES OF A HALF TO POSSIBLY AS MUCH AS AN INCH PER HOUR ARE POSSIBLE FOR A SHORT PERIOD THIS EVENING. THEREFORE...I ADDED THE MENTION OF SOME HEAVY SNOW INTO THE GRIDS FOR MY WESTERN AND SOUTHERN COUNTIES...WHERE THE SNOW COULD FALL AT RATES CLOSE TO AN INCH PER HOUR FOR SHORT TIME THIS EVENING. FOLLOWING THIS SYSTEM...THE NEXT MAJOR CONCERN IS LATE SUNDAY NIGHT AND MONDAY AS ANOTHER POSSIBLY SIGNIFICANT WINTER STORM TAKES AIM ON THE AREA. THIS PARTICULAR SYSTEM IS PROVING TO BE MORE CHALLENGING THAN AVERAGE AS THIS SYSTEM WILL BE EJECTING OUT OF THE EASTERN PACIFIC ALONG THE SOUTHERN PERIPHERY OF AN UPPER LOW ACROSS SOUTHWESTERN ALASKA TONIGHT INTO SUNDAY. AS THIS DISTURBANCE CRASHES ONSHORE ACROSS THE PACIFIC NORTHWEST ON SUNDAY...THE ENERGY IS EXPECTED TO BECOME SPLIT...WITH THE NORTHERN STREAM POSSIBLY MOVING ACROSS SOUTHERN CANADA AND THE NORTHERN CONUS...AND THE SOUTHERN STREAM ENERGY POSSIBLY TRACKING ACROSS OUR AREA ON MONDAY. BECAUSE OF THIS...THE MODEL GUIDANCE HAS BEEN HAVING ISSUES WITH THE EVOLUTION OF THIS SYSTEM AS IT TRAVERS THE CENTRAL CONUS. THE 12 UTC ECMWF...GEM AND UKMET ARE IN THE SAME BOAT...SUGGESTING THAT THIS MID LEVEL SYSTEM WILL EVOLVE INTO A NEGATIVELY TILTED TROUGH AND BE A SLOWER MOVER ACROSS THE AREA ON MONDAY. HOWEVER...BOTH THE 12 UTC NAM AND GFS SUGGEST A QUICKER MORE PROGRESSIVE SOLUTION. CURRENT THINKING IS TO TREND TOWARDS A SLOWER SOLUTION CLOSER TO THE ECMWF AND GEM AS IT APPEARS MORE LIKELY THAT THE SYSTEM MOVING UP THE EAST COAST WILL SLOW THE PROGRESS OF THE WESTERN SYSTEM...HENCE MAKING IT MORE LIKELY FOR IT TO TAKE ON A NEGATIVE TILT. CONFIDENCE WITH THIS SYSTEM IS STILL BELOW AVERAGE...HOWEVER. OVERALL...THIS SLOWER AND STRONGER SOLUTION COULD FAVOR MORE OF A SNOW EVENT FOR MUCH OF MY AREA RATHER THAN ICE. I CONTINUED THE TREND OF MENTIONING ONLY SNOW FAR NORTH AND CONTINUED THE WINTER MIX FOR MY SOUTHERN AREAS. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE SNOW AMOUNTS IN EXCESS OF 6 INCHES GIVEN THE POTENTIAL FOR STRONG DYNAMIC FORCING AND VERY STEEP MID LEVEL LAPSE RATES. THE THREAT FOR ICE ACCUMULATIONS IS NOT ZERO...BUT IT APPEARS TO BE DECREASING...ESPECIALLY FOR AREAS ACROSS THE NORTHERN PORTIONS OF THE AREA...WHERE IT APPEARS THE COLUMN MAY REMAIN COLD ENOUGH FOR MAINLY SNOW. GIVEN THE UNCERTAINTY STILL IN PLACE WITH THIS SYSTEM...I HAVE CHOSEN NOT TO ISSUE A WATCH AT THIS TIME. KJB LONG TERM...00Z TUESDAY THROUGH 00Z SUNDAY... 330 PM CST... FOR THE LONG TERM FORECAST PERIOD...THE MAIN CONCERNS WILL FOCUS ON A MIDWEEK WARMING TREND...PCPN CHANCES AND AMOUNTS AND THE ASSOCIATED HYDROLOGIC IMPACTS. GOING INTO TUESDAY MORNING...SNOW SHOULD BE COMING TO AN END AS THE MAIN LOW PRESSURE SYSTEM MOVES OFF TO THE EAST AND WEAK HIGH PRESSURE BUILDS ACROSS THE MISSISSIPPI VALLEY. AS THE CENTER OF THE HIGH SETTLES INTO THE SERN CONUS AND FLOW ALOFT BECOMES MORE ZONAL...THE WARMING TREND WILL BEING IN EARNEST. HAVE BEEN TENDING THE EXTENDED FORECAST CLOSE TO THE ECMWF TRENDS...WHICH HAS BEEN RELATIVELY CONSISTENT IN TIMING AND EXTENT OF WARMING OVER THE MIDWEST AND SETTING UP A FETCH OF WARM MOIST AIR INTO THE LOCAL AREA. HOWEVER...THE LATEST 12Z RUN OF THE ECMWF HAS SIGNIFICANTLY BACKED OFF ON MAX TEMPS...PARTICULARLY FOR THURSDAY...THOUGH THE GENERAL PATTERN APPEARS TO BE FAIRLY CONSISTENT WITH PREVIOUS RUNS. SO...HAVE STILL FOLLOWED WITH THE ECMWF TREND FOR THE LARGE SCALE PATTERN...THOUGH THE GFS AND THE LATTER PORTIONS OF THE OTHER SHORT RANGE GUIDANCE ARE NOT SIGNIFICANTLY DIFFERENT ENOUGH TO RATTLE THE CONFIDENCE IN A SIGNIFICANT WARMING TREND...EVEN IF TEMPS MIGHT BE A LITTLE LOWER THAN PREVIOUSLY ANTICIPATED. LOOKING AT A LITTLE MORE DETAIL...EARLY TUESDAY THROUGH WEDNESDAY EVENING SHOULD BE RELATIVELY QUIET AS THE SNOW COMES TO AN END MONDAY EVENING. SINCE THE SYSTEM IMPACTING THE AREA FOR SUNDAY AND MONDAY IS OF PACIFIC ORIGIN...THERE SHOULD NOT BE A SIGNIFICANT DROP IN TEMPERATURES BEHIND THE EXITING SYSTEM...WITH LOWS TUESDAY MORNING AROUND 2OF. TUESDAY AND WEDNESDAY SHOULD SEE MAX TEMPS IN THE UPPER 30S AND LOWER 40S...WITH SFC DEWPOINTS ON THE RISE AS WELL...REACHING INTO THE LOWER 30S BY WEDNESDAY. THE WARM MOIST AIR SHOULD INITIALLY LEAD TO A COMPACTION OF THE SNOWPACK AND THEN SOME MELTING. WITH A SNOWPACK OF 5 TO 10 INCHES ACROSS THE CWA AS OF SATURDAY AFTERNOON...AND WITH SEVERAL MORE INCHES OF SNOW LIKELY FROM 2 SNOW EVENTS SATURDAY NIGHT AND MONDAY...THE AREA COULD SEE A SIGNIFICANT ADDITION TO THE IN SITU SNOW PACK. CURRENTLY...THE SNOW WATER EQUIVALENT IN THE SNOW PACK RANGES FROM 1 TO 4 INCHES...AND ANOTHER HALF INCH OF LIQUID EQUIVALENT MAY BE ADDED TO THE SNOW PACK BY TUESDAY MORNING. CONFIDENCE IN THE DETAILS OF THE THURSDAY SYSTEM ARE A BIT LOWER WITH THE LATEST MEDIUM RANGE MODEL RUNS SHOWING LESS PHASING OF THE NRN AND SRN STREAM SHORTWAVES OVER THE MIDWEST. AT THIS POINT...FEEL CONFIDENT IN THAT THERE WILL BE A SIGNIFICANT WARM UP...BUT TEMPERATURES MAY NOT REACH AS HIGH AS PREVIOUSLY ANTICIPATED AND THERE WILL BE RAIN...THOUGH POSSIBLY NOT AS MUCH AS THE STORM TOTAL OF 1 INCH QPF THAT EARLIER MODEL RUNS WERE ADVERTISING. THAT BEING SAID...THERE ARE 2 ELEMENTS THAT WILL ACT TO INCREASE THE STREAM FLOW OF AREA RIVERS THAT REMAIN UNDER SOLID ICE COVERAGE. THE FIRST WILL BE THE SNOW MELT. BY THURSDAY MORNING...THERE IS THE POTENTIAL FOR THE SNOW WATER EQUIVALENT OF THE SNOW PACK TO INCREASE TO 2 TO 5 INCHES...ASSUMING THE ADDITION OF AROUND AN INCH OF QPF FROM THE SATURDAY NIGHT AND MONDAY SYSTEMS. AND THEN THERE IS STILL THE POTENTIAL FOR UPWARDS OF ANOTHER INCH OF QPF ON THURSDAY. THIS WOULD PUT ANYWHERE FROM 3 TO AS MUCH AS 7 INCHES OF LIQUID EQUIVALENT INTO THE SNOW PACK. IF THE SNOW PACK WERE TO CONTINUOUSLY MELT WITH WARM MOIST AIR ADVECTION INTO THE AREA...ICE JAM FLOODING WILL BE A MAJOR CONCERN FOR THE LATTER PORTIONS OF NEXT WEEK. THE DIURNAL TREND OF TEMPERATURES WILL ALSO HAVE A BIG IMPACT ON THE RATE OF THE SNOW MELT WHERE IF TEMPERATURES CAN DROP BELOW FREEZING OVERNIGHT...THE SNOW MELT CAN BE MODERATED. THE LATEST GUIDANCE SUGGESTS THAT OVERNIGHT LOWS WILL RANGE FROM THE UPPER 20S OVER THE NORTHERN PORTIONS OF THE CWA... WHILE THE SOUTHERN PORTIONS COULD HOVER JUST ABOVE FREEZING. SO...ALL THINGS CONSIDERED...AREA RIVERS WILL NEED TO BE MONITORED CLOSELY FOR ICE JAM POTENTIAL...AND URBAN AND SUBURBAN AREAS WILL NEED TO BE MONITORED FOR LOCALIZED FLOODING IN LOW LYING AREAS AS WELL AS STREET FLOODING DUE TO SNOW MELT CLOGGING STORM DRAINS. KREIN && .HYDROLOGY... 345 PM CST NO SIGNIFICANT CHANGES TO THE GOING ESF. THE MEDIUM RANGE MODELS CONTINUE TO ADVERTISE A SIGNIFICANT WARMING TREND FOR THE MIDDLE AND LATTER PORTIONS OF NEXT WEEK AFTER 2 SNOW EVENTS SATURDAY NIGHT AND MONDAY. THERE ARE CONCERNS ABOUT THE AMOUNT OF RAIN WITH THE NEXT SYSTEM EXPECTED FOR THURSDAY...WITH THE LATEST MODEL RUNS BACKING OFF A LITTLE ON THE QPF POTENTIAL. HOWEVER...THE WARMING TREND WILL STILL LEAD TO MELTING OF THE SNOW PACK OVER THE REGION...WHICH IN TURN...WILL LEAD TO INCREASED STREAM FLOW ON AREA RIVERS...MOST OF WHICH HAVE 100 PERCENT ICE COVERAGE. THEREFORE...ICE JAM FLOODING WILL REMAIN A MAJOR CONCERN FOR THE MIDDLE AND LATTER PORTIONS OF NEXT WEEK. KREIN && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 06Z... * MVFR CIGS LIKELY THROUGH MUCH OF DAY SUNDAY...CHANCE OF A PERIOD OF IFR CIGS LATE TONIGHT/EARLY SUNDAY MORNING IZZI //DISCUSSION...UPDATED 06Z... SNOW IS MOVING AWAY FROM THE TERMINALS BUT ANTICIPATE LOW CLOUDINESS TO LINGER THROUGH THE NIGHT AND INTO MUCH OF THE DAY SUNDAY. SOME VARIABILITY EXISTS IN THE CIGS UPSTREAM AND WOULD EXPECT CIGS LOCALLY TO VARY SOME WITH A GENERAL DOWNWARD TREND TOWARD LOW END MVFR OVERNIGHT. POTENTIAL EXISTS THAT CIGS COULD BUILD DOWN TO IFR BUT WOULD LIKE TO MONITOR SHORT TERM TRENDS FOR A CLEARER SIGNAL BEFORE INTRODUCING INTO TAFS. CIGS SHOULD DIURNALLY BEGIN TO LIFT SLOW LATER SUNDAY MORNING INTO THE AFTERNOON...BUT PROBABLY REMAINING MVFR GIVEN SHARP LOW LEVEL INVERSION IN PLACE. MODELS SUGGEST THAT LOW CLOUDS WILL CLEAR OUT SUNDAY EVENING AND CONTINUED THIS TREND IN THE TAFS...BUT GIVEN THE QUICK FLIPPING OF THE LOW LEVEL FLOW BACK TO SOUTHEAST AM CONCERNED THAT THE LOWER CLOUDS COULD JUST SLOSH BACK NORTHWEST WITHOUT MUCH CLEARING AT ALL SUNDAY NIGHT. WINDS SHOULD BE NO STRONGER THAN AROUND 10KT THROUGH THE PERIOD VEERING FROM SOUTHERLY NOW...TO NORTHWESTERLY OVERNIGHT...TO NORTHEAST BY LATE SUNDAY AFTERNOON TO SOUTHEAST SUNDAY NIGHT. IZZI //ORD AND MDW CONFIDENCE...UPDATED 06Z... * MEDIUM CONFIDENCE IN OVERALL TRENDS IN CIGS FORECAST BUT LOW CONFIDENCE IN PRECISE DETAILS * LOW CONFIDENCE IN POTENTIAL FOR IFR OVERNIGHT INTO EARLY SUNDAY MORNING * LOW CONFIDENCE IN CLEARING OUT OF MVFR CIGS SUNDAY EVENING * HIGH CONFIDENCE IN REMAINDER OF THE FORECAST IZZI //OUTLOOK FOR ORD/MDW FOR 12Z MONDAY-12Z SATURDAY...UPDATED 00Z... MONDAY...SNOW/IFR LIKELY. TUESDAY AND WEDNESDAY...PREDOMINANTLY VFR. THURSDAY...RAIN/FOG/IFR PROBABLE. FRIDAY...VFR PROBABLE. MDB && .MARINE... 121 PM CST BROAD RIDGE OF HIGH PRESSURE CENTERED OVER THE TENN VALLEY STRETCHES NORTH TO LAKE MICHIGAN THIS AFTERNOON...AND CONTINUES TO PROVIDE LIGHT WINDS FOR THE LAKE. A WEAKENING LOW PRESSURE SYSTEM WILL TRAVERSE THE REGION JUST SOUTH OF THE LAKE TONIGHT...HOWEVER THE GRADIENT IS NOT EXPECTED TO BE SIGNIFICANT SO ONLY LIGHT WINDS. WINDS WILL BE TRANSITIONING FROM SOUTHERLY TO NORTHWESTERLY OVERNIGHT...THEN POSSIBLY TURN NORTHEASTERLY FOR A PERIOD OF TIME SUNDAY BEFORE ANOTHER LOW PRESSURE SYSTEM WILL APPROACH THE LAKES FROM THE CENTRAL/SOUTHERN PLAINS SUNDAY NIGHT/MONDAY. THIS WILL ALLOW WINDS TO TURN FURTHER TO THE EAST THEN SOUTHEAST EARLY MONDAY...WITH SOUTHERLY WINDS INCREASING TO ARND 15 TO 25 KT. THEN FOR TUESDAY BEHIND THE LOW PRESSURE SYSTEM WINDS WILL INCREASE TO NEAR 30 KT FOR A PERIOD BEFORE DIMINISHING. GIVEN HOW EXTENSIVE THE ICE COVERAGE IS...THE INCREASE IN WINDS SHOULD NOT HAVE MUCH OF AN IMPACT ON BUILDING WAVES. DEPENDING ON TRACK AND INTENSITY OF THE STORM AFFECTING THE REGION TOWARD THURSDAY...SOME POTENTIAL FOR GALES COULD EXIST LATE IN THE WEEK ALTHOUGH THE RANGE OF FORECAST GUIDANCE IS LARGE SO CONFIDENCE LATER IN THE WEEK IS LOW. BEACHLER && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 417 PM CST SAT FEB 15 2014 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 162230- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 417 PM CST SAT FEB 15 2014 /517 PM EST SAT FEB 15 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. A COUPLE INCHES OF SNOW ACCUMULATION ARE LIKELY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERAL INCHES OF SNOW ACCUMULATION ARE POSSIBLE MONDAY ALONG AND NORTH OF INTERSTATE 80. SOUTH OF INTERSTATE 80...A WINTRY MIX OF PRECIPITATION IS EXPECTED WITH SOME ICE AND SNOW ACCUMULATIONS POSSIBLE. RAIN AND SNOW MELT COULD RESULT IN AN INCREASED POTENTIAL FOR FLOODING NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-162230- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 417 PM CST SAT FEB 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-162230- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 417 PM CST SAT FEB 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
856 PM CST SAT FEB 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM SNOW CLIFTON 40.94N 87.93W
02/15/2014 E1.5 INCH IROQUOIS IL PUBLIC
VIA FACEBOOK.
&&
CPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
858 PM CST SAT FEB 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM SNOW ST. CHARLES 41.92N 88.30W
02/15/2014 E1.0 INCH KANE IL PUBLIC
VIA FACEBOOK.
&&
CPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
917 PM CST SAT FEB 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM SNOW WHITING 41.68N 87.49W
02/15/2014 E0.5 INCH LAKE IN PUBLIC
STILL SNOWING. VIA FACEBOOK.
&&
MDBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
929 PM CST SAT FEB 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM SNOW POLO 41.98N 89.58W
02/15/2014 M1.1 INCH OGLE IL CO-OP OBSERVER
&&
MDBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
941 PM CST SAT FEB 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM SNOW ROCHELLE 41.92N 89.06W
02/15/2014 M1.3 INCH OGLE IL PUBLIC
SNOW HAS STOPPED. VIA FACEBOOK.
&&
MDBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1117 PM CST SAT FEB 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM SNOW CREST HILL 41.57N 88.11W
02/15/2014 M1.2 INCH WILL IL TRAINED SPOTTER
SNOW HAS STOPPED.
&&
RODRIGUEZ1 cold/wind chill. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Cold/Wind Chill, Cook | 2014-02-16 | 80 | Male | Unknown | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2014Every state in 2014This day in weather historyWarnings in Illinois, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 505478.